Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Mar 31, 2021, 11:36 AM CDT for Avoyelles Parish, Rapides Parish, Vernon Parish, Louisiana; Jasper County, Newton County, Texas. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2021, 11:36 AM CDT (16:36 UTC)
- Expired
- Mar 31, 2021, 1:00 PM CDT
- In force
- 84 min
- Issued by
- NWS Lake Charles, LA
Counties Avoyelles Parish, LA, Rapides Parish, LA, Vernon Parish, LA, Jasper County, TX, Newton County, TX
The radar
The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1692 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.0
The text
As transmitted.
667
WWUS84 KLCH 311636
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
1136 AM CDT Wed Mar 31 2021
LAZ027>032-TXZ180-259-260-311800-
Avoyelles LA-Evangeline LA-Allen LA-Beauregard LA-Vernon LA-
Rapides LA-Northern Newton TX-Northern Jasper TX-Tyler TX-
1136 AM CDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...NORTHERN EVANGELINE...
NORTHERN BEAUREGARD...AVOYELLES...SOUTHERN VERNON AND NORTHEASTERN
ALLEN PARISHES...SOUTHEASTERN TYLER...CENTRAL NEWTON AND EAST CENTRAL
JASPER COUNTIES UNTIL 100 PM CDT...
At 1136 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Slocum to Glenmora to near Magnolia
Springs. Movement was southeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Alexandria, Pineville, De Ridder, Oakdale, Marksville, Bunkie,
Newton, Kirbyville, Rosepine, Glenmora, Merryville, Boyce,
Moreauville, Cheneyville, Elizabeth, Turkey Creek, Singer, Town
Bluff, Sugartown and Hineston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3147 9216 3133 9208 3132 9200 3128 9202
3127 9199 3122 9199 3123 9192 3127 9195
3130 9191 3119 9168 3114 9172 3104 9173
3085 9231 3052 9404 3073 9447 3117 9300
3140 9267 3141 9268 3142 9268 3139 9265
TIME...MOT...LOC 1636Z 301DEG 11KT 3127 9171 3099 9258 3072 9406
$$
LandreneauWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Mar 31, 10:23 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Mar 31, 10:23 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1023 AM CDT Wed Mar 31 2021
.UPDATE...
Strong cold front moving southward through central Louisiana,
currently just north of the CWA boundary at this hour. Easily seen
through station observation if nothing else, with temps/dew
points around 73/70 at AQV/AEX/ESF, and temps/dew points in the
low 50s/upper 40s along the I-20 corridor. Some pre-frontal
convection is forming ahead of the front, though morning CAMs
still suggest coalescing into at least a broken convective line as
the front continues southward. Marginal Risk for severe weather
still looks to be accurate as well, though the best dynamic
support will likely lie further east in the SE CONUS. Still, 12z
HREF analysis looks to be in line with the 12z LCH sounding, and
shows pre-frontal environment with mean MUCAPE values generally
in the 1250-2000 J/kg range with around 30-50 kts bulk shear. Mid
level lapse rates look fairly marginal, generally in the 6.0 to
6.5 C/km range, and with somewhat minimal low level shear and
fairly straight hodographs, thinking the better severe threat is
still for damaging wind gusts... That said, wouldn't completely
rule out some sparse large hail or even a very widely isolated
spin-up tornado.
In regards to the forecast, the inherited grids seem to be in good
shape, so no changes were necessitated with the morning update.
50
&&
.PREV DISCUSSION... /issued 740 AM CDT Wed Mar 31 2021/
UPDATE...
Areas of dense sea fog over the near shore waters into the
coastal lakes and bays have become more widespread and therefore a
marine dense fog advisory has been issued until 16Z or 11 am
local. The fog is expected to lift later this morning as a cold
front nears the coastal waters.
Rua
PREV DISCUSSION... /issued 608 AM CDT Wed Mar 31 2021/
AVIATION...
IFR conditions across the area this morning ahead of the cold
front. The front will move through the area late morning into the
afternoon accompanied by showers and thunderstorms. Lifting CIGS
and breezy conditions are expected in the wake of the front.
PREV DISCUSSION... /issued 410 AM CDT Wed Mar 31 2021/
SYNOPSIS...
Warm and muggy conditions will give way to much cooler conditions
as a rather strong Canadian cold front moves across the region
today.
A few strong storms may a develop ahead of the front with the
potential for strong winds and hail. The Storm Prediction Center
has outlined a majority of the forecast area in a Marginal (Level
1 out of 5) Risk Potential for Severe Weather, mainly this
afternoon.
Blustery north winds behind the cold front will bring about a Wind
Advisory for late this afternoon into evening for locations along
and south of the I-10 corridor. Meanwhile, Gale Warning
conditions are expected over the coastal waters from late this
afternoon through the night.
A warming trend will take place by Sunday, bringing about a mild
Easter.
Rua
DISCUSSION...
A surface cold front this morning is located from central Texas to
southern Arkansas. Ahead of this cold front, the forecast area is
experiencing warm and muggy conditions with temperatures and dew
points in the upper 60s to lower 70s. Typical with these warm air
masses this time of year, low clouds, patchy sea fog, and drizzle
is occurring.
A rather potent upper level system from the western Great Lakes to
the Southern Plains will move east and help push the cold front
into the forecast area by late morning, and into the coastal
waters by late afternoon.
Plenty of Gulf moisture for the front to work with as precipitable
water values are currently around 1.5 inches and are expected to
stay in the 1.5 to 1.6 inch range ahead of the front, and these
values are above the 90th percentile according to SPC climo for
late March. Therefore, frontal lift should get scattered showers
and thunderstorms going that will merge into a line along and
ahead of the front.
Decent low level instability is expected to be in place as the
showers and thunderstorms arrive, along with favorable lapse rates
and adequate shear values that will become parallel to the surface
winds. Therefore, there is the potential for a few storms to
become rather strong. Straight line damaging winds and hail would
be the main concern if the storms can intensify. SPC has placed a
majority of the forecast area in the Marginal Potential Risk
category for severe weather or a level one out of five. Any heavy
rainfall is expected to be limited due to the progressive movement
of the line of storms.
Good pressure gradient and rather robust cold air advection behind
the front will create rather blustery north gradient winds.
Sustained wind speeds are likely to be 20 to 25 mph with some
gusts around 40 mph. Therefore, a Wind Advisory will be in effect
from late this afternoon and evening.
Deep northwest flow will allow a Canadian air mass to move into
and settle over the forecast area and no April Fools joke, bring
about unseasonably chilly conditions for Thursday into Friday. The
coolest temperatures look to be on Friday morning with readings in
the mid to upper 30s, and the potential for some frost, especially
over central Louisiana into parts of northern Acadiana.
The large surface high pressure system will move off to the east
over the weekend allowing temperatures to moderate by Easter. At
this time left out any rain chances for Saturday night into
Easter, however there could be an increase in cloud cover as a
short wave moves out of Texas and across the forecast area.
Next week looks rather warm and muggy again as a surface high will
be centered off of Florida and ridge into the forecast area
providing southerly flow off the Gulf. Meanwhile, upper level
ridging looks to build in that should keep any mention of showers
out of the forecast.
Rua
MARINE...
South winds are moving warm moist air over relatively cooler near
shore waters producing patchy sea fog for the early morning. The
fog will dissipate by late morning as a cold front nears helping
to lift out the fog.
This cold front will move across the coastal waters during the mid
to late afternoon hours. This unseasonably strong Canadian cold
front with decent cold air advection will lead to rather blustery
north winds. Sustained winds will near gale force, with frequent
gusts well above gale force. Therefore, the Gale Watch has been
upgraded to a Gale Warning for all of the coastal waters from late
this afternoon into early Thursday morning, with Small Craft
Advisory for the coastal lakes and bays.
Offshore winds will gradually decrease on Thursday, however likely
remain elevated, so a Small Craft Advisory will likely be needed
to replace the Gale Warning for a majority of Thursday.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 73 38 63 36 / 90 0 0 0
LCH 79 43 65 39 / 80 10 0 0
LFT 80 43 61 38 / 70 10 0 0
BPT 79 44 66 41 / 90 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 3 PM this afternoon to 10 PM CDT this evening
for LAZ033-041>045-052>055-073-074.
TX...Wind Advisory from 3 PM this afternoon to 10 PM CDT this evening
for TXZ215-216.
GM...Gale Warning from 3 PM this afternoon to 10 AM CDT Thursday for
GMZ450-452-455-470-472-475.
Dense Fog Advisory until 11 AM CDT this morning for GMZ430-432-
435-450-452-455.
Small Craft Advisory from 3 PM this afternoon to 10 AM CDT
Thursday for GMZ430-432-435.
&&
PUBLIC...50Hazardous weather outlook, Mar 31, 4:16 AM CDT, 7 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 416 AM CDT Wed Mar 31 2021 LAZ027>032-TXZ180-201-259>262-011115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-Tyler-Hardin- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- 416 AM CDT Wed Mar 31 2021 This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. There is a Marginal Risk Potential (level 1 out of 5) for severe weather from late morning into the afternoon. The main severe weather risk is for damaging straight line winds and hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Rather chilly conditions will occur on Thursday into Friday morning. There is the potential for some frost on Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ033-041>045-052>055-073-074-TXZ215-216-011115- St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- West Cameron-East Cameron-Jefferson-Orange- 416 AM CDT Wed Mar 31 2021 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Also, there is a Marginal Risk Potential (level 1 out of 5) for severe weather from late morning into the afternoon. The main severe weather risk is for damaging straight line winds and hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Rather chilly conditions will occur on Thursday into Friday morning. There is the potential for some frost on Friday morning mainly north of the I-10 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-452-455-470-472-475-011115- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 416 AM CDT Wed Mar 31 2021 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM CDT THURSDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-011115- Sabine Lake-Calcasieu Lake-Vermilion Bay- 416 AM CDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM CDT THURSDAY... This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 31, 11:36 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1136 AM CDT Wed Mar 31 2021
LAZ027>032-TXZ180-259-260-311800-
Avoyelles LA-Evangeline LA-Allen LA-Beauregard LA-Vernon LA-
Rapides LA-Northern Newton TX-Northern Jasper TX-Tyler TX-
1136 AM CDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...NORTHERN EVANGELINE...
NORTHERN BEAUREGARD...AVOYELLES...SOUTHERN VERNON AND NORTHEASTERN
ALLEN PARISHES...SOUTHEASTERN TYLER...CENTRAL NEWTON AND EAST CENTRAL
JASPER COUNTIES UNTIL 100 PM CDT...
At 1136 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Slocum to Glenmora to near Magnolia
Springs. Movement was southeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Alexandria, Pineville, De Ridder, Oakdale, Marksville, Bunkie,
Newton, Kirbyville, Rosepine, Glenmora, Merryville, Boyce,
Moreauville, Cheneyville, Elizabeth, Turkey Creek, Singer, Town
Bluff, Sugartown and Hineston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3147 9216 3133 9208 3132 9200 3128 9202
3127 9199 3122 9199 3123 9192 3127 9195
3130 9191 3119 9168 3114 9172 3104 9173
3085 9231 3052 9404 3073 9447 3117 9300
3140 9267 3141 9268 3142 9268 3139 9265
TIME...MOT...LOC 1636Z 301DEG 11KT 3127 9171 3099 9258 3072 9406
LandreneauThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:03 AM CDT | Wind Advisory | LCH | Cameron, Lafayette, Saint Landry, Saint Martin | 19 hr |
| Mar 31, 3:37 AM CDT | Gale Warning | LCH | 33 hr | |
| Mar 31, 7:22 AM CDT | Marine Dense Fog Advisory | LCH | 4 hr | |
| Mar 31, 1:03 PM CDT | Special Weather Statement | LCH | Allen, Beauregard, Calcasieu, Evangeline | 87 min |
| Mar 31, 1:57 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 33 min |
| Mar 31, 2:22 PM CDT | Special Weather Statement | LCH | Acadia, Calcasieu, Cameron, Jefferson Davis, Lafayette, Saint Landry | 38 min |
| Mar 31, 2:56 PM CDT | Special Weather Statement | LCH | Cameron, Lafayette, Saint Martin, Vermilion | 49 min |
| Mar 31, 3:42 PM CDT | Special Weather Statement | LCH | Cameron, Iberia, Saint Martin, St. Mary, Vermilion | 48 min |
Nearby
Special Weather Statements in Louisiana, 2021Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.